Stimulants are some of the most commonly abused drugs among young adults. Students in high schools and colleges may fall victim to prescription stimulant abuse in an attempt to boost their test scores. This can lead to the abuse of more potent substances like heroin or methamphetamines. Treatment for stimulant abuse is possible, but the longer the abuse continues, the greater the chance of irreparable damage to the user. Signs of stimulant abuse should never be brushed aside, and if you or someone you care about are displaying these symptoms, BetterAddictionCare can help find a safe, accredited addiction recovery center near you.
When Is it Stimulant Abuse?
Stimulant drug abuse occurs when a stimulant is used with increasing frequency for recreational purposes to the point where use becomes a compulsion, as opposed to taking stimulants according to a professional physician's directions. Legally produced drugs like Ritalin or Adderall are frequently abused by students who do not have a prescription for their use. Stimulants encourage a release of dopamine in the brain, which means that what may begin as a one-time attempt to enhance concentration and alertness can become an overpowering need to re-experience the initial good feelings. Stimulant drug abuse can become all-encompassing, distracting the individual from social responsibilities, their personal health, and the way their abuse affects others around them. Unfortunately, both illicit and prescription stimulant abuse can also result in permanent physical damage or death.
How to Recognize the Signs of Stimulant Abuse
The signs of stimulant abuse tend to become more readily apparent as the abuse continues or escalates. Immediately after taking a stimulant, the individual will display increased energy or feelings of euphoria, become more talkative, and may show a decrease in appetite. Over time, stimulant abuse symptoms with decidedly negative effects will appear, including weight loss, uncontrollable sweating, dilated pupils, and restless behavior. More advanced signs of stimulant abuse can manifest as uncharacteristic aggression, erratic or unhinged behavior, visible malnutrition, and high blood pressure. A user is likely to ignore or dismiss these unhealthy stimulant abuse symptoms, regardless of how they impact their physical and mental health, in favor of pursuing a high from the drug.
What to Do if You See Signs of Stimulant Abuse
If signs of stimulant abuse appear in your life or the life of a loved one, it may be time to seek professional treatment for stimulant abuse, and that's where we can help. BetterAddictionCare has a dedicated recovery network of outpatient, inpatient, and alternative rehab centers nationwide. Our pre-screening process will help determine the best recovery facility for you, and our team of client care specialists will coordinate transportation, public and private insurance requirements, and other necessary details. Facility admissions are immediate: Our addiction recovery network is always accepting new patients. Call today or fill out our contact form to be contacted with more information about safe, comfortable, and successful treatment for stimulant abuse.